Alert archive / Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Wakefield, VA

April 7, 202210 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 7, 2022, 5:50 PM EDT for 10 counties in Virginia. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2022, 5:50 PM EDT (21:50 UTC)
Expired
Apr 7, 2022, 6:30 PM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Poquoson, VA, City of Portsmouth, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA, Surry County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 50 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:11 PM EDTTSTM WND GST 51Patrick Henry Fiel, VAASOS STATION KPHF NEWPORT NEWS.
Apr 7, 6:25 PM EDTHAIL 0.881 Nnw Denbigh, VA
Apr 7, 6:27 PM EDTTSTM WND GST 52Langley View, VAAWOS STATION KLFI LANGLEY AFB HAMP.
Apr 7, 6:28 PM EDTTSTM WND DMG2 Ese Northampton, VATREES DOWN NEAR HAMPTON COLISEUM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 3:09 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS51 KAKQ 072150
SVRAKQ
VAC093-175-181-199-650-700-710-735-740-800-072230-
/O.NEW.KAKQ.SV.W.0013.220407T2150Z-220407T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
550 PM EDT Thu Apr 7 2022

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Poquoson in southeastern Virginia...
  The northern City of Norfolk in southeastern Virginia...
  The north central City of Portsmouth in southeastern Virginia...
  Isle of Wight County in southeastern Virginia...
  Northeastern Southampton County in southeastern Virginia...
  The northeastern City of Suffolk in southeastern Virginia...
  Southeastern York County in southeastern Virginia...
  The City of Hampton in southeastern Virginia...
  The City of Newport News in southeastern Virginia...
  Southeastern Surry County in southeastern Virginia...

* Until 630 PM EDT.

* At 550 PM EDT, a severe thunderstorm was located near Ivor, or 8
  miles east of Wakefield, moving east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near...
  Isle Of Wight around 555 PM EDT.
  Smithfield around 600 PM EDT.
  Rescue and Fort Eustis around 610 PM EDT.
  Christopher Newport University, Patrick Henry Field, Beaconsdale 
  and Denbigh around 615 PM EDT.
  Hampton, Northampton and Tabb around 620 PM EDT.
  Langley AFB, Hampton University, Buckroe Beach and Fort Monroe 
  around 625 PM EDT.
  Grand View around 630 PM EDT.

Other locations impacted by this severe thunderstorm include
Rushmere, Pons, Carrollton, Chippokes State Park, Longview, Benns
Church, Oriana, Bethel Church, Ellis Fork and Hilton Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Virginia.

&&

LAT...LON 3691 7633 3694 7634 3691 7635 3683 7688
      3706 7694 3718 7662 3717 7661 3718 7660
      3719 7658 3726 7639 3726 7635 3713 7624
      3708 7622 3700 7625 3694 7613
TIME...MOT...LOC 2150Z 253DEG 43KT 3697 7684 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller
1 follow-up statement
875 
WWUS51 KAKQ 072221 RRA
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
621 PM EDT Thu Apr 7 2022

VAC093-175-181-199-650-700-710-735-740-800-072230-
/O.CON.KAKQ.SV.W.0013.000000T0000Z-220407T2230Z/
City of Poquoson VA-City of Norfolk VA-City of Portsmouth VA-
Isle of Wight VA-Southampton VA-City of Suffolk VA-York VA-
City of Hampton VA-City of Newport News VA-Surry VA-
621 PM EDT Thu Apr 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ISLE OF WIGHT...NORTHEASTERN SOUTHAMPTON...SOUTHEASTERN YORK AND
SOUTHEASTERN SURRY COUNTIES...THE CITY OF POQUOSON...THE NORTHERN
CITY OF NORFOLK...THE NORTH CENTRAL CITY OF PORTSMOUTH...THE
NORTHEASTERN CITY OF SUFFOLK...THE CITY OF HAMPTON AND THE CITY OF
NEWPORT NEWS...

At 621 PM EDT, a severe thunderstorm was located over Northampton, or
near Christopher Newport University, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe storm will be near...
  Hampton around 625 PM EDT.
  Langley AFB, Hampton University and Fort Monroe around 630 PM EDT.
  Grand View and Buckroe Beach around 635 PM EDT.

Other locations impacted by this severe thunderstorm include
Rushmere, Pons, Carrollton, Chippokes State Park, Longview, Benns
Church, Oriana, Bethel Church, Ellis Fork and Hilton Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for southeastern
Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3691 7633 3694 7634 3691 7635 3683 7688
      3706 7694 3718 7662 3717 7661 3718 7660
      3719 7658 3726 7639 3726 7635 3713 7624
      3708 7622 3700 7625 3694 7613
TIME...MOT...LOC 2221Z 254DEG 33KT 3706 7643 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Miller

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:28 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 7, 4:28 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
428 PM EDT Thu Apr 7 2022

.SYNOPSIS...
A cold front pushes off the coast this evening. An upper level
trough moves across the area Friday and Saturday. Cool high
pressure builds in from the west later in the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 425 PM EDT Thursday...

Appears the front that lifted north across the region today is
now dropping back south as a backdoor cold front shifting winds
to the north with about a 15 degree temp drop across central VA.
This likely ends the tornado threat but still watching the cell
behind the bndry near the Amelia/Dinwiddie county line. Will watch
that cell for a while longer, but the thought here is to drop
the tornado watch for the RIC metro area within the next hr.
Still rather warm and juicy across sern VA/ne NC where the svr
threat conts.

PVS DSCN:
Latest MSAS has the triple point low entering AKQ's swrn most zones
with a warm front contg to lift north across VA. This whole systm
pivots east over the next svrl hrs before pushing off the coast
arnd 00Z. Expect convection to increase both in coverage and intensity
over the next few hrs as it encounters the better instability then
track ene with the main area primed for ptntl svr being sern VA/ne
NC. Tornado watch in effect until 01Z. PoPs the highest early this
eve, then tapers off and end along the coast by late eve.

Secondary upr lvl trof keeps the threat for a few shwrs going across
inland sections after midnite. Otw, mstly cldy skies tonite bcmg pt
cldy late. Lows in the 40s to near 50 se.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 320 AM EDT Thursday...

A trough aloft rotates arnd the departing systm Fri/Sat with
embedded shortwaves each day. Look for SCT-BKN CU both days along
with a few shwrs during peak heat hrs. Will keep low chc PoPs both
days (highest north). Cooler as Canadian high pres builds south
across the mts. Highs Fri in the 60s. Lows Fri nite upr 30s-mid 40s.
Highs Sat upr 50s-lwr 60s.

The high builds over the region Sat nite and Sun then moves east Sun
nite. Dry but cool thru this period.  Lows Sat nite mid-upr 30s west
40-45 along the coast. Highs Sun 55-60. Lows Sun nite mid 30s west
to lwr 40s along the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 320 PM EDT Thursday...

After a chilly start Mon, look for a significant warming trend next
week as the high slides off the se coast. Dry through Wed with an
increasing shwr chc seen by Thurs.

Highs Mon mid 60s-lwr 70s except 60-65 across the ern shore. Lows
Mon nite upr 40s-mid 50s. Highs Tue/Wed upr 70s-lwr 80s except mid
70s across the ern shore. Lows Tue nite 55-60. Lows Wed nite upr 50s
to lwr 60s. Highs Thurs 80-85 except mid-upr 70s over the ern
shore.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...

Rapidly changing conditions expected across the area over the
next 6-10 hrs. First, the low level ST has scoured out at all
TAF sites except SBY where the ST/fog are holding on north of a
warm frnt. Otw, VFR attm but this will deteriorate over the
next few hrs as shwrs/tstms develop ahead and along a cold front
that will push off the coast arnd 00Z. Thus, added TEMPO thunder
to the TAFs with a timing btwn 19/21Z at RIC, 22-24Z at SBY and
21/24Z across sern TAf sites. Did also include gusty winds given
this is the area which is in a slght risk for svr tstms. CIGS a
tuff call with any CB's being in the MVFR range. Lcl IFR VSBYS
in any downpour.

Winds shift to the NW tonite behind the cold front. Enuf lingering
moisture to keep MVFR CIGS and sct shwrs arnd this eve with clouds
slowly eroding overnite as high pres is slow to dry the column out.
Generally VFR expected Fri morning with addntl SCT-BKN CU expected
by Fri aftrn.

OUTLOOK...
An upper trough will settle over the region Fri aftrn thru Sat.
Mainly dry and VFR with diurnally driven CU/AC during the afternoon,
and a slight chc of light showers Fri aftrn. High pressure builds
in from the west early next week.

&&

.MARINE...
As of 405 PM EDT Thursday...

Current sfc analysis depicts a sfc low over SW VA along a cold front
pushing E. The sfc low will move NE as the cold front continues to
push E this afternoon into this evening, pushing through the local
waters this evening into early tonight. All local waters are under a
tornado watch until 9 PM for convection firing along and ahead of
the cold front. Damaging winds, large hail, and a water spout or two
will be possible through this evening with storms moving over the
waters. Winds are generally SE 10-15 kt except 15 to 20 kt with
occasional gusts up to 25 kt over the coastal waters this afternoon.
Winds briefly become S with gusts to 20 kt late this afternoon/early
this evening before becoming NW 15-20 kt with gusts to 25 kt this
evening into early tonight behind the cold front. As such, have
issued SCAs for the Ches Bay and all the rivers from 5 PM through 1
AM. At this time, the surge looks weaker S with the Currituck Sound
likely only experiencing gusts to 20 kt for an hour or two this
evening. Therefore, have kept them out of a SCA. The CAA surge
appears short-lived with winds diminishing to 10-15 kt after around
1 AM, eventually becoming W 5-10 kt late. SCAs for the southern
coastal waters are in effect until 6 AM tomorrow due to elevated
seas lingering at 4-5 ft. SCAs from Parramore Island to Cape Charles
Light VA linger until 10 AM for 4-5 ft seas and linger until 4 PM
tomorrow from Chincoteague to Parramore Island for 4-6 ft seas.

An upper level low approaches from the W tomorrow, lingering through
early Sun before moving E. W winds 5-10 kt tomorrow morning, become
S 10-15 kt by the afternoon. A secondary cold front pushes E
tomorrow evening/night with winds becoming WSW/W 15-20 kt with gusts
to 25 kt. Winds briefly diminish midday Sat through Sat afternoon
but become W/WNW 15-20 kt with gusts to 25 kt again Sat night
through Sun night. SCAs may be needed for these surges. High
pressure builds into the area (centered SE of the local area)
through mid week as the SE ridge strengthens.

Waves of 1-2 ft build to 2-3 ft this evening before diminishing to 1-
2 ft late tonight. Seas of 4-6 ft gradually subside from S to N
tomorrow but may build back to 4-5 ft tomorrow night into Sat.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 AM EDT Friday for ANZ630>632-
     634>638.
     Small Craft Advisory until 10 AM EDT Friday for ANZ654.
     Small Craft Advisory until 6 AM EDT Friday for ANZ656-658.
     Small Craft Advisory until 4 PM EDT Friday for ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RMM
Hazardous weather outlook, Apr 7, 5:19 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
519 PM EDT Thu Apr 7 2022

MDZ021>025-VAZ048-060>062-064>069-075-076-079>083-509>522-082130-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
519 PM EDT Thu Apr 7 2022

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia and south
central Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ077-078-084>090-092-093-095>100-523>525-
082130-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Northumberland-Lancaster-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Accomack-York-Newport News-Hampton/Poquoson-
519 PM EDT Thu Apr 7 2022

...TORNADO WATCH 104 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 7, 3:40 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
340 PM EDT Thu Apr 7 2022

VAZ065-066-079-072030-
Lunenburg VA-Mecklenburg VA-Brunswick VA-
340 PM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of southeastern
Mecklenburg, southeastern Lunenburg and Brunswick Counties through
430 PM EDT...

At 339 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Henderson, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
South Hill, Lawrenceville, Brodnax, Brunswick, La Crosse, Alberta,
Ebony, Dundas, Bacons Fork, Cochran, Gills Corner, Beechwood, Bowens
Corner, Meredithville, Forksville, Bracey, Eppes Fork, Baskerville,
Palmer Springs and Barrows Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 900 PM EDT for south central
Virginia.

&&

LAT...LON 3699 7797 3698 7793 3699 7789 3669 7774
      3654 7803 3654 7850
TIME...MOT...LOC 1939Z 226DEG 45KT 3649 7841

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Poche
Special weather statement, Apr 7, 4:25 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
425 PM EDT Thu Apr 7 2022

VAZ068-082-083-512>517-072115-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western Chesterfield VA-Western King William VA-
Western Henrico (Including the City of Richmond) VA-Amelia VA-
Eastern Henrico VA-Eastern Chesterfield (Including Col. Heights) VA-
425 PM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of central
Chesterfield, northwestern Charles City, western New Kent,
southeastern Henrico, southeastern Hanover and southeastern Amelia
Counties and the City of Richmond through 515 PM EDT...

At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mannboro, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Chester and Chesterfield Court House around 445 PM EDT.
  Downtown Richmond, Bellwood and Bensley around 450 PM EDT.
  Virginia Commonwealth University around 455 PM EDT.
  Highland Springs around 500 PM EDT.
  Roxbury and Bottoms Bridge around 505 PM EDT.
  Talleysville and Tunstall around 510 PM EDT.

Other locations impacted by this storm include Richmond Heights,
Earls, Ammon, Mountcastle, Elko, Montrose, Sandston, Glendale,
Westwood and Pocahontas State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 900 PM EDT for central, south
central and east central Virginia.

&&

LAT...LON 3771 7714 3766 7710 3763 7713 3762 7709
      3760 7708 3760 7706 3747 7697 3725 7760
      3727 7761 3727 7765 3722 7769 3719 7777
      3722 7791 3728 7795
TIME...MOT...LOC 2024Z 239DEG 49KT 3726 7780

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

APM
Special weather statement, Apr 7, 4:36 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
436 PM EDT Thu Apr 7 2022

NCZ012-VAZ079>081-087>089-092-072115-
Northampton NC-Prince George VA-Surry VA-Dinwiddie VA-Sussex VA-
Southampton VA-Brunswick VA-Greensville VA-
436 PM EDT Thu Apr 7 2022

...Strong thunderstorms will impact portions of northwestern
Northampton, Greensville, southwestern Southampton, central Prince
George, Sussex, southeastern Dinwiddie, northwestern Surry and
southeastern Brunswick Counties and the City of Emporia through 515
PM EDT...

At 436 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dewitt to near Littleton. Movement was
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Stony Creek and Carson around 455 PM EDT.
  Roanoke Rapids and Gaston around 505 PM EDT.
  Garysburg around 510 PM EDT.
  Disputanta, Dahlia and Seaboard around 515 PM EDT.

Other locations impacted by these storms include Grizzard, Gum Forks,
Booker, Yale, Pleasant Shade, Henrico, Lumberton, Wharfs Store, Hilda
and Pleasant Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

A Tornado Watch remains in effect until 900 PM EDT for northeastern
North Carolina...and south central, southeastern and east central
Virginia.

&&

LAT...LON 3642 7756 3642 7759 3645 7763 3648 7765
      3649 7773 3648 7775 3650 7782 3651 7788
      3700 7763 3728 7699 3725 7697 3724 7698
      3724 7697 3644 7738 3640 7755
TIME...MOT...LOC 2036Z 245DEG 29KT 3696 7760 3637 7789

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

APM
Special weather statement, Apr 7, 5:19 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Thu Apr 7 2022

VAZ087-092-072145-
Southampton-Greensville-
519 PM EDT Thu Apr 7 2022

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENSVILLE AND
SOUTHERN SOUTHAMPTON COUNTIES AND THE CITY OF FRANKLIN...

At 519 PM EDT, a strong thunderstorm was located near Claresville, or
9 miles west of Boykins, moving east at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Boykins around 530 PM EDT.
  Newsoms around 535 PM EDT.
  Courtland around 540 PM EDT.
  Franklin, Hunterdale and Sedley around 545 PM EDT.

Other locations impacted by this storm include Adams Grove, Sunbeam,
Handsom, Lanes Corner, Branchville, Drewryville, Bryants Corner,
Shiloh, Story and Little Texas.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3655 7752 3666 7756 3670 7744 3679 7698
      3662 7690 3662 7691 3658 7691 3656 7702
      3654 7724
TIME...MOT...LOC 2119Z 252DEG 44KT 3659 7737

Miller
Local storm report, Apr 7, 5:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT THU APR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             RICH SQUARE             36.27N 77.29W
04/07/2022  M1.00 INCH       NORTHAMPTON        NC   TRAINED SPOTTER

&&

APM
Special weather statement, Apr 7, 5:47 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
547 PM EDT Thu Apr 7 2022

VAZ082-084>086-089-090-523-072215-
Charles City VA-Mathews VA-Surry VA-Middlesex VA-York VA-
Gloucester VA-James City VA-
547 PM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of Gloucester,
southeastern Middlesex, southeastern Charles City, northwestern York,
Mathews, James City, and northeastern Surry Counties and the City of
Williamsburg through 615 PM EDT...

At 546 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, or near Claremont, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Jamestown around 550 PM EDT.
  Williamsburg, College Of William And Mary, Norge, Toano and Kings
  Point around 555 PM EDT.
  Queens Lake, York Terrace, Carver Gardens, Busch Gardens and Grove
  around 600 PM EDT.
  Gloucester Point and Wicomico around 610 PM EDT.
  Gloucester Courthouse and Hayes around 615 PM EDT.

Other locations impacted by this storm include Croaker, Beulah, Moon,
Laban, Camp Peary, Naxera, Grafton, Amburg, Ewell and Allmondsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for eastern and
southeastern Virginia.

&&

LAT...LON 3711 7686 3728 7697 3762 7640 3737 7620
TIME...MOT...LOC 2146Z 240DEG 39KT 3724 7684

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:40 PM EDTSpecial Weather StatementAKQBrunswick50 min
Apr 7, 4:25 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, New Kent, City of Richmond50 min
Apr 7, 4:36 PM EDTSpecial Weather StatementAKQGreensville, Sussex, City of Emporia39 min
Apr 7, 5:12 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex48 min
Apr 7, 5:19 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin26 min
Apr 7, 5:29 PM EDTSpecial Marine WarningAKQ61 min
Apr 7, 5:29 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQSouthampton, City of Suffolk46 min
Apr 7, 5:47 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, City of Williamsburg28 min
Apr 7, 5:50 PM EDTSpecial Marine WarningAKQ85 min
Apr 7, 6:09 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach51 min
Apr 7, 6:12 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk63 min
Apr 7, 6:19 PM EDTSpecial Weather StatementAKQGloucester, Mathews26 min
Apr 7, 6:20 PM EDTSpecial Marine WarningAKQ115 min
Apr 7, 6:32 PM EDTSpecial Weather StatementAKQNorthampton, York, City of Hampton, City of Poquoson28 min
Apr 7, 6:42 PM EDTSpecial Marine WarningAKQ33 min
Apr 7, 6:51 PM EDTTornado WarningAKQCity of Chesapeake24 min
Apr 7, 6:53 PM EDTSpecial Weather StatementAKQAccomack, Northampton52 min
Apr 7, 7:00 PM EDTSpecial Weather StatementAKQCity of Norfolk30 min
Apr 7, 7:06 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach54 min
Apr 7, 7:13 PM EDTSpecial Marine WarningAKQ2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.